Alert archive / Georgia / Tornado Warnings in 2007
Tornado Warning 7, NWS Atlanta, GA
NWS Atlanta, GA issued this tornado warning at Jan 5, 2007, 2:11 PM EST for Houston County, Pulaski County, Georgia. It was in force for 18 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 5, 2007, 2:11 PM EST (19:11 UTC)
- Expired
- Jan 5, 2007, 2:29 PM EST
- In force
- 18 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Houston County, GA, Pulaski County, GA
The radar
The Robins AFB radar (KJGX), 41 km from the middle of the area, began a volume at 19:13 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 5, 8:21 AM EST | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.2 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 120 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- 163 m²/s²
- 0-3 km storm-relative helicity
- 187 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS52 KFFC 051910 TORFFC GAC153-235-051945- /O.NEW.KFFC.TO.W.0007.070105T1911Z-070105T1945Z/ BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 211 PM EST FRI JAN 5 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * TORNADO WARNING FOR... HOUSTON COUNTY IN CENTRAL GEORGIA PULASKI COUNTY IN CENTRAL GEORGIA * UNTIL 245 PM EST * AT 208 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BROWNDALE...MOVING NORTHEAST AT 30 MPH. * THE TORNADO WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST FRIDAY AFTERNOON FOR NORTHERN GEORGIA. A TORNADO WATCH ALSO REMAINS IN EFFECT UNTIL 900 PM EST FRIDAY EVENING FOR NORTHEASTERN GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3231 8364 3225 8356 3234 8343 3256 8354 $$
1 follow-up statement
000 WWUS52 KFFC 051929 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 229 PM EST FRI JAN 5 2007 GAC153-235-051939- /O.CAN.KFFC.TO.W.0007.000000T0000Z-070105T1945Z/ PULASKI GA-HOUSTON GA- 229 PM EST FRI JAN 5 2007 ...THE TORNADO WARNING FOR HOUSTON AND PULASKI COUNTIES IS CANCELLED... THE SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO HAS MOVED OUT OF SOUTHEASTERN HOUSTON AND NORTHWESTERN PULASKI COUNTIES AND SEVERE WEATHER IS NO LONGER EXPECTED. REMEMBER...A TORNADO WATCH REMAINS IN EFFECT UNTIL 400 PM EST THIS AFTERNOON FOR NORTHERN GEORGIA. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3231 8364 3225 8356 3234 8343 3256 8354 $$
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this tornado warning went out at Jan 5, 1:30 PM EST, 41 minutes earlier.
Area forecast discussion, Jan 5, 1:30 PM EST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 130 PM EST FRI JAN 5 2007 .SHORT TERM...(TONIGHT THROUGH SUNDAY) MAIN THUNDERSTORM LINE SHOULD EXIT AREA LATE THIS AFTERNOON OR EARLY EVENING. RAIN POTENTIAL ALREADY ENDING ACROSS THE FAR W COUNTIES AND THIS WILL CONTINUE THIS AFTERNOON AND EVENING FOR THE FORECAST AREA. THERE ARE SOME LIGHT SHOWERS OVER AL THAT ARE ASSOCIATED WITH THE UPPER TROUGH THAT COULD AFFECT NW GA. SATURDAY SHOULD BE DRY BUT MOISTURE WILL BE RETURNING LATE ON SW FLOW ALOFT. RAIN CHANCES WILL INCREASE SATURDAY NIGHT AND CONTINUE SUNDAY AS WEAK SURFACE LOW PRESSURE MOVES OUT OF THE GULF OF MEXICO TO THE S APPALACHIANS LATE SUNDAY...RIDING ALONG A FRONT DRAPED ACROSS THE AREA. THIS WILL GIVE AT LEAST SOME POTENTIAL FOR HEAVY RAIN OVER NE GA. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 49 71 52 58 44 / 40 0 30 100 80 ATLANTA 50 68 55 65 43 / 10 5 40 100 70 BLAIRSVILLE 50 64 47 58 38 / 30 0 20 90 70 CARTERSVILLE 45 67 50 61 40 / 10 0 30 100 70 COLUMBUS 52 71 57 69 46 / 5 5 60 90 70 GAINESVILLE 50 66 51 59 43 / 30 0 20 100 80 MACON 53 71 56 68 48 / 20 5 50 100 80 ROME 47 70 51 64 42 / 10 0 20 90 60 PEACHTREE CITY 46 67 53 64 42 / 10 5 50 100 80 VIDALIA 57 75 61 71 52 / 50 5 30 70 60 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && BDL
Hazardous weather outlook, Jan 5, 1:20 PM EST, 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 120 PM EST FRI JAN 5 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-061115- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 120 PM EST FRI JAN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH MIDNIGHT ACROSS PARTS OF EASTERN AND CENTRAL GEORGIA...MAINLY SOUTH AND EAST OF A ELBERTON TO MILLEDGEVILLE TO AMERICUS LINE. .SYNOPSIS... A STRONG UPPER LEVEL SYSTEM WILL CONTINUE TO APPROACH GEORGIA FROM THE WEST...WHILE A SURFACE LOW PRESSURE AREA WAS LOCATED IN SOUTHERN INDIANA. A COLD FRONT WAS LOCATED OVER WESTERN ALABAMA. A LINE OF THUNDERSTORMS LOCATED ACROSS EASTERN AND CENTRAL GEORGIA WAS ALSO MOVING EAST ACROSS THE STATE. .PRIMARY HAZARDS... THE PRIMARY HAZARD WOULD BE DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS CENTRAL GEORGIA...EAST OF A MILLEDGEVILLE TO AMERICUS LINE. .DISCUSSION... VERY WARM MOIST AIR REMAINS ACROSS MUCH OF NORTH AND CENTRAL GEORGIA THIS AFTERNOON. SURFACE BASED CAPE VALUES ARE AROUND 1000 ACROSS CENTRAL GEORGIA. INSTABILITY IS FORECAST TO INCREASE A LITTLE MORE THIS AFTERNOON WITH MAXIMUM CAPE VALUES NEAR 1500 POSSIBLE. VERTICAL WIND SHEAR...WHILE NOT AS STRONG AS WITH PREVIOUS SYSTEMS...IS STILL VERY STRONG ACROSS THE AREA AND EXPECTED TO REMAIN STRONG THROUGH TONIGHT. THIS COMBINATION OF INSTABILITY AND VERTICAL WIND SHEAR WILL ALLOW FOR THE DEVELOPMENT OF SEVERE THUNDERSTORMS TODAY WITH STRONG DAMAGING WINDS THE PRIMARY THREAT. THE VERTICAL WIND SHEAR WILL ALSO BE SUFFICIENT FOR ISOLATED TORNADOES TO DEVELOP. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF THUNDERSTORMS ON SUNDAY AFTERNOON AND EVENING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED EAST OF A MILLEDGEVILLE TO AMERICUS LINE THROUGH MIDNIGHT. SNELSON
In the hours before
Local storm report, Jan 5, 1:29 PM EST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
129 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND GST 2 S GAINESVILLE 34.27N 83.83W
01/05/2007 M62.00 MPH HALL GA ASOS
&&
SNELSONLocal storm report, Jan 5, 1:36 PM EST, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
136 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM TSTM WND DMG JONESBORO 33.52N 84.35W
01/05/2007 CLAYTON GA LAW ENFORCEMENT
SEVERAL TREES DOWN ACROSS THE CITY.
&&
SNELSONLocal storm report, Jan 5, 1:40 PM EST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
140 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1230 PM TSTM WND DMG FLOWERY BRANCH 34.19N 83.92W
01/05/2007 HALL GA LAW ENFORCEMENT
SEVERAL TREES DOWN.
0100 PM TSTM WND DMG LULA 34.39N 83.66W
01/05/2007 HALL GA LAW ENFORCEMENT
SEVERAL TREES DOWN.
&&
SNELSONLocal storm report, Jan 5, 1:42 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
142 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1150 AM TSTM WND DMG COVINGTON 33.60N 83.85W
01/05/2007 NEWTON GA LAW ENFORCEMENT
NUMEROUS TREES DOWN.
&&
SNELSONLocal storm report, Jan 5, 2:04 PM EST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
204 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM TSTM WND DMG 4 SE STOCKBRIDGE 33.50N 84.19W
01/05/2007 HENRY GA NWS EMPLOYEE
NUMEROUS TREES DOWN ON BOTH SIDES OF I-75. TREE TOPS
KNOCKED OFF.
&&
SNELSONLocal storm report, Jan 5, 2:06 PM EST, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
206 PM EST FRI JAN 05 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG 1 W WOOLSEY 33.36N 84.43W
01/05/2007 FAYETTE GA NWS EMPLOYEE
FEW TREES DOWN IN A LOCALIZED AREA NEAR ANTIOCH AND GOZA
ROADS.
&&
SNELSONThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 5, 8:19 AM EST | Severe Thunderstorm Warning | FFC | Haralson, Polk | 26 min |
| Jan 5, 8:36 AM EST | Severe Thunderstorm Warning | FFC | Floyd | 54 min |
| Jan 5, 9:19 AM EST | Severe Thunderstorm Warning | FFC | Heard, Troup | 41 min |
| Jan 5, 9:52 AM EST | Severe Thunderstorm Warning | FFC | Carroll, Coweta | 23 min |
| Jan 5, 10:00 AM EST | Tornado Warning | FFC | Coweta | 45 min |
| Jan 5, 10:13 AM EST | Tornado Warning | FFC | Fulton | 47 min |
| Jan 5, 10:27 AM EST | Tornado Warning | FFC | Meriwether | 33 min |
| Jan 5, 10:36 AM EST | Tornado Warning | FFC | Douglas | 24 min |
| Jan 5, 10:43 AM EST | Severe Thunderstorm Warning | FFC | Coweta, Fayette | 32 min |
| Jan 5, 10:55 AM EST | Tornado Warning | FFC | Coweta, Fayette | 24 min |
| Jan 5, 10:59 AM EST | Severe Thunderstorm Warning | FFC | Clayton, Fulton | 46 min |
| Jan 5, 11:08 AM EST | Tornado Warning | FFC | Clayton, Henry | 37 min |
| Jan 5, 11:22 AM EST | Severe Thunderstorm Warning | FFC | Spalding | 23 min |
| Jan 5, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Newton, Rockdale | 40 min |
| Jan 5, 11:35 AM EST | Severe Thunderstorm Warning | FFC | Butts | 25 min |
| Jan 5, 11:49 AM EST | Severe Thunderstorm Warning | FFC | Jasper | 41 min |
| Jan 5, 11:57 AM EST | Severe Thunderstorm Warning | FFC | Walton | 33 min |
| Jan 5, 12:12 PM EST | Severe Thunderstorm Warning | FFC | Morgan | 33 min |
| Jan 5, 12:22 PM EST | Severe Thunderstorm Warning | FFC | Clarke, Oconee | 38 min |
| Jan 5, 12:31 PM EST | Severe Thunderstorm Warning | FFC | Banks, Hall, Jackson, White | 37 min |
| Jan 5, 1:09 PM EST | Severe Thunderstorm Warning | FFC | Oglethorpe | 36 min |
| Jan 5, 1:59 PM EST | Severe Thunderstorm Warning | FFC | Houston, Pulaski | 31 min |
| Jan 5, 2:21 PM EST | Tornado Warning | FFC | Bleckley, Twiggs | 39 min |
| Jan 5, 2:40 PM EST | Severe Thunderstorm Warning | FFC | Wilkinson | 50 min |
| Jan 5, 2:48 PM EST | Severe Thunderstorm Warning | FFC | Laurens | 43 min |
| Jan 5, 3:23 PM EST | Severe Thunderstorm Warning | FFC | Twiggs | 22 min |
| Jan 5, 4:14 PM EST | Severe Thunderstorm Warning | FFC | Telfair | 31 min |
Nearby
Tornado Warnings in Georgia, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.